Rabdomyolyse bij een bodybuilder na gebruik van diverse dopingmiddelen

Translated title of the contribution: Rhabdomyolysis in a bodybuilder using steroids

J M A Daniels, D J van Westerloo, O M de Hon, P H J Frissen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

A 34-year-old bodybuilder presented at the emergency room with fever, vomiting and muscle cramps that had started during a bodybuilding session. Several days before he started training he had used tablets and intramuscular injections containing the anabolic steroids: dehydro-chloro-methyltestosterone, boldenone and trenbolone. In addition, he had taken clenbuterol tablets, liothyronine tablets and subcutaneous injections of phosphatidylcholine. Laboratory investigations revealed massive rhabdomyolysis. The patient was treated with intravenous fluid replacement and sodium bicarbonate to alkalinize the urine. He recovered quickly and his renal function remained unaffected. 'Doping' among amateur athletes in the Netherlands occurs frequently. Apart from long term side-effects, doping can also cause acute health problems. Therefore it is important to ask about doping use during history taking in amateur athletes.

Original languageDutch
Pages (from-to)1077-80
Number of pages4
JournalNederlands Tijdschrift voor Geneeskunde
Volume150
Issue number19
Publication statusPublished - 13 May 2006

Cite this

Daniels, J. M. A., van Westerloo, D. J., de Hon, O. M., & Frissen, P. H. J. (2006). Rabdomyolyse bij een bodybuilder na gebruik van diverse dopingmiddelen. Nederlands Tijdschrift voor Geneeskunde, 150(19), 1077-80.